Alert archive / Wisconsin / Small Craft Advisories in 2016

Small Craft Advisory 11, NWS Milwaukee, WI

January 29, 2016

NWS Milwaukee, WI issued this small craft advisory at Jan 29, 2016, 3:22 AM CST. It took effect at Jan 29, 2016, 6:00 PM CST. It was in force for 15 hr.

The area

The counties it named.

The facts

Issued
Jan 29, 2016, 3:22 AM CST (09:22 UTC)
In effect from
Jan 29, 2016, 6:00 PM CST
Expired
Jan 30, 2016, 9:00 AM CST
In force
15 hr
Issued by
NWS Milwaukee, WI

The text

As transmitted.

197 
WHUS73 KMKX 290922
MWWMKX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
322 AM CST FRI JAN 29 2016

...BRISK SOUTHERLY WINDS AND HIGH WAVES TONIGHT...

.BRISK SOUTH WINDS AND HIGH WAVES WILL DEVELOP TONIGHT AS STRONG
LOW PRESSURE MOVES ACROSS SOUTHERN CANADA AND ITS COLD FRONT
APPROACHES FROM THE WEST. THE WINDS WILL SHIFT TO THE WEST TO
SOUTHWEST WITH THE FRONTAL PASSAGE BUT WITH GRADUALLY DIMINISHING
WINDS THROUGH SATURDAY. 

LMZ643-644-291730-
/O.NEW.KMKX.SC.Y.0011.160130T0200Z-160130T1500Z/
SHEBOYGAN TO PORT WASHINGTON WI-
PORT WASHINGTON TO NORTH POINT LIGHT WI-
322 AM CST FRI JAN 29 2016

...SMALL CRAFT ADVISORY IN EFFECT FROM 8 PM THIS EVENING TO 9 AM
CST SATURDAY...

THE NATIONAL WEATHER SERVICE IN MILWAUKEE/SULLIVAN HAS ISSUED A
SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 8 PM THIS EVENING
TO 9 AM CST SATURDAY. 


* WINDS: SOUTH 15 TO 20 KNOTS WITH HIGHER GUSTS...VEERING WEST TO
  SOUTHWEST 10 TO 15 KNOTS SATURDAY MORNING. 

* WAVES: BUILDING TO 3 TO 6 FEET THIS EVENING AND LASTING INTO
  SATURDAY MORNING. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 23 TO 33 KNOTS
AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE
HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

&&

$$

WWW.WEATHER.GOV/MKX
MG
5 follow-up statements
812 
WHUS73 KMKX 291518
MWWMKX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
918 AM CST FRI JAN 29 2016

...BRISK SOUTHERLY WINDS AND HIGH WAVES TONIGHT...

.BRISK SOUTH WINDS AND HIGH WAVES WILL DEVELOP TONIGHT AS STRONG
LOW PRESSURE MOVES ACROSS SOUTHERN CANADA AND ITS COLD FRONT
APPROACHES FROM THE WEST. THE WINDS WILL SHIFT TO THE WEST TO
SOUTHWEST WITH THE FRONTAL PASSAGE BUT WITH GRADUALLY DIMINISHING
WINDS THROUGH SATURDAY.

LMZ645-646-292330-
/O.EXB.KMKX.SC.Y.0011.160130T0000Z-160130T1200Z/
NORTH POINT LIGHT TO WIND POINT WI-
WIND POINT WI TO WINTHROP HARBOR IL-
918 AM CST FRI JAN 29 2016

...SMALL CRAFT ADVISORY IN EFFECT FROM 6 PM THIS EVENING TO 6 AM
CST SATURDAY...

THE NATIONAL WEATHER SERVICE IN MILWAUKEE/SULLIVAN HAS ISSUED A
SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 6 PM THIS EVENING
TO 6 AM CST SATURDAY. 

* WINDS: SOUTH 15 TO 20 KNOTS WITH HIGHER GUSTS...VEERING WEST 
  TO SOUTHWEST 10 TO 15 KNOTS SATURDAY MORNING. 

* WAVES: BUILDING TO 3 TO 5 FEET THIS EVENING AND LASTING INTO
  SATURDAY MORNING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 23 TO 33 KNOTS
AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE
HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

&&

$$

LMZ643-644-292330-
/O.CON.KMKX.SC.Y.0011.160130T0200Z-160130T1500Z/
SHEBOYGAN TO PORT WASHINGTON WI-
PORT WASHINGTON TO NORTH POINT LIGHT WI-
918 AM CST FRI JAN 29 2016

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 8 PM THIS EVENING
TO 9 AM CST SATURDAY...

* WINDS: SOUTH 15 TO 20 KNOTS WITH HIGHER GUSTS...VEERING WEST 
  TO SOUTHWEST 10 TO 15 KNOTS SATURDAY MORNING. 

* WAVES: BUILDING TO 3 TO 6 FEET THIS EVENING AND LASTING INTO 
  SATURDAY MORNING. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 23 TO 33 KNOTS
AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE
HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

&&

$$

BSH
WWW.WEATHER.GOV/MKX
634 
WHUS73 KMKX 292049
MWWMKX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
249 PM CST FRI JAN 29 2016

...BRISK SOUTHERLY WINDS AND HIGH WAVES TONIGHT...

.BRISK SOUTH WINDS AND HIGH WAVES WILL DEVELOP TONIGHT AS STRONG
LOW PRESSURE MOVES ACROSS SOUTHERN CANADA AND ITS COLD FRONT
APPROACHES FROM THE WEST. THE WINDS WILL SHIFT TO THE WEST TO
SOUTHWEST WITH THE FRONTAL PASSAGE BUT WITH GRADUALLY DIMINISHING
WINDS THROUGH SATURDAY.

LMZ645-646-300500-
/O.CON.KMKX.SC.Y.0011.160130T0000Z-160130T1200Z/
NORTH POINT LIGHT TO WIND POINT WI-
WIND POINT WI TO WINTHROP HARBOR IL-
249 PM CST FRI JAN 29 2016

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 6 PM THIS EVENING
TO 6 AM CST SATURDAY...

* WINDS: SOUTH 15 TO 20 KNOTS WITH HIGHER GUSTS...VEERING WEST 
  TO SOUTHWEST 10 TO 15 KNOTS SATURDAY MORNING. 

* WAVES: BUILDING TO 3 TO 5 FEET THIS EVENING AND LASTING INTO 
  SATURDAY MORNING. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 23 TO 33 KNOTS
AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE
HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

&&

$$

LMZ643-644-300500-
/O.CON.KMKX.SC.Y.0011.160130T0200Z-160130T1500Z/
SHEBOYGAN TO PORT WASHINGTON WI-
PORT WASHINGTON TO NORTH POINT LIGHT WI-
249 PM CST FRI JAN 29 2016

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 8 PM THIS EVENING
TO 9 AM CST SATURDAY...

* WINDS: SOUTH 15 TO 20 KNOTS WITH HIGHER GUSTS...VEERING WEST 
  TO SOUTHWEST 10 TO 15 KNOTS SATURDAY MORNING. 

* WAVES: BUILDING TO 3 TO 6 FEET THIS EVENING AND LASTING INTO 
  SATURDAY MORNING. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 23 TO 33 KNOTS
AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE
HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

&&

$$
SPM

WWW.WEATHER.GOV/MKX
879 
WHUS73 KMKX 300326
MWWMKX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
926 PM CST FRI JAN 29 2016

...BRISK SOUTHERLY WINDS AND HIGH WAVES TONIGHT...

.BRISK SOUTH WINDS AND HIGH WAVES WILL CONTINUE INTO THE OVERNIGHT
AS STRONG LOW PRESSURE MOVES ACROSS SOUTHERN CANADA AND A
TRAILING COLD FRONT APPROACHES FROM THE WEST. THE WINDS WILL SHIFT
TO THE SOUTHWEST...THEN WEST WITH THE FRONTAL PASSAGE...WITH
GRADUALLY DIMINISHING WINDS THROUGH SATURDAY.

LMZ645-646-301130-
/O.CON.KMKX.SC.Y.0011.000000T0000Z-160130T1200Z/
NORTH POINT LIGHT TO WIND POINT WI-
WIND POINT WI TO WINTHROP HARBOR IL-
926 PM CST FRI JAN 29 2016

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST
SATURDAY...

* WINDS: SOUTH 15 TO 25 KNOTS...VEERING WEST TO SOUTHWEST 10 TO
  15 KNOTS SATURDAY MORNING.

* WAVES: 3 TO 5 FEET SUBSIDING TO 2 TO 4 FEET EARLY SATURDAY
  MORNING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 23 TO 33 KNOTS
AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE
HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

&&

$$

LMZ643-644-301130-
/O.CON.KMKX.SC.Y.0011.000000T0000Z-160130T1500Z/
SHEBOYGAN TO PORT WASHINGTON WI-
PORT WASHINGTON TO NORTH POINT LIGHT WI-
926 PM CST FRI JAN 29 2016

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 AM CST
SATURDAY...

* WINDS: SOUTH 15 TO 25 KNOTS WITH HIGHER GUSTS...VEERING SOUTHWEST
  10 TO 15 KNOTS SATURDAY MORNING.

* WAVES: 4 TO 6 FEET SUBSIDING TO 3 TO 5 FEET LATE IN THE
  OVERNIGHT...AND 2 TO 4 FEET BY MID-MORNING SATURDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 23 TO 33 KNOTS
AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE
HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

&&

$$

REM
WWW.WEATHER.GOV/MKX
871 
WHUS73 KMKX 300852
MWWMKX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
252 AM CST SAT JAN 30 2016

...BRISK SOUTHWEST WINDS DIMINISHING...

.BRISK SOUTHWEST WINDS AHEAD OF LOW PRESSURE NORTH OF LAKE
SUPERIOR WILL GRADUALLY DIMINISH AS THE LOW MOVES EAST. 

LMZ645-646-301200-
/O.CON.KMKX.SC.Y.0011.000000T0000Z-160130T1200Z/
NORTH POINT LIGHT TO WIND POINT WI-
WIND POINT WI TO WINTHROP HARBOR IL-
252 AM CST SAT JAN 30 2016

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST EARLY
THIS MORNING...

* WINDS: SOUTHWEST 15 TO 25 KNOTS...VEERING WEST 10 TO 15 KNOTS
  THIS MORNING.

* WAVES: 3 TO 5 FEET SUBSIDING TO 1 TO 2 FEET THIS AFTERNOON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 23 TO 33 KNOTS
AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE
HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.
* WINDS: SOUTH 15 TO 25 KNOTS WITH HIGHER GUSTS...VEERING 
  SOUTHWEST 10 TO 15 KNOTS SATURDAY MORNING. 

* WAVES: 4 TO 6 FEET SUBSIDING TO 3 TO 5 FEET LATE IN THE 
  OVERNIGHT...AND 2 TO 4 FEET BY MID-MORNING SATURDAY. 
&&

$$

LMZ643-644-301500-
/O.CON.KMKX.SC.Y.0011.000000T0000Z-160130T1500Z/
SHEBOYGAN TO PORT WASHINGTON WI-
PORT WASHINGTON TO NORTH POINT LIGHT WI-
252 AM CST SAT JAN 30 2016

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 AM CST THIS
MORNING...

* WINDS: SOUTHWEST 15 TO 25 KNOTS...VEERING WEST 10 TO 15 KNOTS
  THIS MORNING.

* WAVES: 2 TO 4 FEET SUBSIDING TO 1 TO 2 FEET THIS AFTERNOON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 23 TO 33 KNOTS
AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE
HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

&&

$$
HENTZ

WWW.WEATHER.GOV/MKX
454 
WHUS73 KMKX 301206
MWWMKX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
606 AM CST SAT JAN 30 2016

...SOUTHWEST WINDS DIMINISHING...

.SOUTHWEST WINDS AHEAD OF LOW PRESSURE NORTH OF LAKE SUPERIOR
WILL GRADUALLY DIMINISH AS THE LOW MOVES EAST.

LMZ645-646-301315-
/O.EXP.KMKX.SC.Y.0011.000000T0000Z-160130T1200Z/
NORTH POINT LIGHT TO WIND POINT WI-
WIND POINT WI TO WINTHROP HARBOR IL-
606 AM CST SAT JAN 30 2016

...SMALL CRAFT ADVISORY HAS EXPIRED...

THE SMALL CRAFT ADVISORY IS NO LONGER IN EFFECT. 

$$

LMZ643-644-301500-
/O.CON.KMKX.SC.Y.0011.000000T0000Z-160130T1500Z/
SHEBOYGAN TO PORT WASHINGTON WI-
PORT WASHINGTON TO NORTH POINT LIGHT WI-
606 AM CST SAT JAN 30 2016

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 AM CST THIS
MORNING...

* WINDS: SOUTHWEST 15 TO 20 KNOTS...VEERING WEST 10 TO 15 KNOTS
  THIS MORNING.

* WAVES: 2 TO 4 FEET SUBSIDING TO 1 TO 2 FEET THIS AFTERNOON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 23 TO 33 KNOTS
AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE
HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

&&

$$
HENTZ

WWW.WEATHER.GOV/MKX

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Milwaukee, WI wrote its last area forecast discussion before this small craft advisory went out at Jan 28, 9:15 PM CST, 6 hours 7 minutes earlier.

Area forecast discussion, Jan 28, 9:15 PM CST, 6 hours 7 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
915 PM CST THU JAN 28 2016

.UPDATE...

&&

.AVIATION/06Z TAFS/...

WIDESPREAD STRATOCUMULUS DECK AROUND 35 HUNDRED FEET WILL
GRADUALLY SCATTER OUT FROM THE NORTHWEST TONIGHT. AS A SURFACE
RIDGE AXIS DRAWS CLOSER. ALL IN ALL LOOKS QUIET TONIGHT INTO
FRIDAY AS MID LEVEL RIDGING STARTS TO TAKE HOLD AND SFC RIDGE AXIS
SLIDES ACROSS LATER TONIGHT INTO EARLY FRIDAY. DEVELOPING WARM AIR
ADVECTION AND AN APPROACHING SHORTWAVE WILL BRING LOWERING CIGS
AND LIGHT MIXY PRECIP BACK INTO THE FORECAST FRIDAY.

&&

MARINE...

THE SMALL CRAFT ADVISORY WILL EXPIRE AT MIDNIGHT AS A RIDGE OF
HIGH PRESSURE APPROACHES.

INCREASING SOUTH WINDS WILL LIKELY BRING WINDS AND WAVES BACK TO
SMALL CRAFT ADVISORY LEVELS FRIDAY NIGHT.

&&

.PREV DISCUSSION... /ISSUED 335 PM CST THU JAN 28 2016/

TONIGHT - CONFIDENCE...MEDIUM

VORT LOBE AND FRONTAL BOUNDARY ASSOCIATED WITH EARLIER PRECIP
HAVE BOTH EXITED THE AREA AND COLD AND DRY ADVECTION IS UNDERWAY
AND WILL PERSIST FOR MUCH OF THE NIGHT. ECMWF AND GFS 2 METER
TEMPS ARE REALLY CRASHING INTO PARTS OF SC WIT LATER TONIGHT DUE
TO ARRIVING RIDGE AXIS AND ANTICIPATED CLEARING TRENDS. HAVE
TRENDED A BIT IN THAT DIRECTION BUT STILL PLENTY OF MIXING ONGOING
AND CLOUD COVER TO DEAL WITH. SEEING TRENDS TOWARDS LESS CLOUD
COVER IN FAR NW WI AND IN THE NE WHERE IT LOOKS TO BECOMING A BIT
MORE CELLULAR IN NATURE.

FRIDAY - CONFIDENCE...MEDIUM

NARROW NORTH/SOUTH SURFACE RIDGE AXIS PROGGD TO BISECT THE STATE
AT THE OUTSET WITH A RAPID SHIFT TO THE OH VLY BY DAYS END. SRLY
RETURN FLOW SETS UP WITH SOUTHWEST 850 MILLIBAR FLOW LEADING TO
INCREASING WAA. ANY PRECIP ASSOC WITH APPCH SYSTEM LOOKS LIKE IT
WILL HOLD OFF TO OUR NORTHWEST TO KEEP THE DAYTIME DRY ACRS SRN
WI. 925 TEMPS RISE INTO THE -2 TO -5C RANGE WHICH WOULD SUGGEST
READINGS HIGHER THAN WHAT MOS IS INDICATING. HOWEVER BUFKIT SHOWS
MUCH OF THE RETURN WARMTH RIDING ABOVE THE LOWER LEVEL INVERSION.
THIS PLUS INCREASING CLOUDS SHOULD KEEP TEMPS CLOSER TO THE MOS
VALUES.

FRIDAY NIGHT AND SATURDAY...FORECAST CONFIDENCE IS MEDIUM.

OPEN-WAVE TROUGH INITIALLY OVER THE UPPER MISSISSIPPI VALLEY WILL
TRANSLATE THROUGH THE GREAT LAKES ON SATURDAY...AND INTO NEW
ENGLAND SATURDAY EVENING. WARM ADVECTION WILL COMMENCE OVER THE
LOCAL FORECAST AREA FRIDAY EVENING WITH A GRADUAL MOISTENING OF
THE ATMOSPHERIC COLUMN OVERNIGHT. THERE WILL BE A CHANCE FOR VERY
LIGHT PRECIPITATION LATE FRIDAY NIGHT AS ADDITIONAL SUPPORT
ARRIVES IN THE FORM OF CYCLONIC VORTICITY ADVECTION ASSOCIATED
WITH THE APPROACHING MID-LEVEL TROUGH. TOP DOWN METHODOLOGY
SUPPORTS A MIXTURE OF SLEET AND SNOW...TRENDING TOWARDS LIGHT RAIN
OR LIGHT FREEZING RAIN ACROSS SOUTHERN PORTIONS OF OUR SERVICE
AREA. AMOUNTS SHOULD BE VERY LIGHT. SATURDAY WILL BE QUIET AND
MILD WITH 925 TEMPERATURES WARMING ABOVE 0 C. THIS SUGGESTS
AFTERNOON HIGHS MOSTLY IN THE 40S F.

SATURDAY NIGHT AND SUNDAY...FORECAST CONFIDENCE IS MEDIUM.

A LOW AMPLITUDE IMPULSE WILL ADVANCE FROM THE MID MISSOURI VALLEY
SATURDAY EVENING INTO THE UPPER GREAT LAKES ON SUNDAY. ASSOCIATED
SFC LOW PASSES JUST TO OUR NORTH WITH ATTENDANT COLD FRONT
SWEEPING THROUGH THE LOCAL AREA SUNDAY AFTERNOON. 925 MB
TEMPERATURES SUPPORT HIGHS IN THE LOWER 40S DURING THE EARLY
AFTERNOON WITH FALLING TEMPERATURES FOLLOWING THE FRONTAL PASSAGE.
LIGHT PRECIPITATION SHOULD BREAK OUT IN WARM ADVECTION REGIME ON
SUNDAY WITH THERMAL PROFILES SUPPORTING LIGHT RAIN. PRECIPITATION
MAY END AS LIGHT SNOW SUNDAY NIGHT AS TEMPERATURES COOL...BUT
FORCING FOR UPWARD VERTICAL MOTION IS WANING BY THIS TIME SO ANY
ACCUMULATIONS WOULD BE MINOR.

MONDAY...FORECAST CONFIDENCE IS HIGH.

THIS APPEARS TO BE A QUIET PERIOD FOR SOUTHERN WISCONSIN WITH
WEAK HIGH PRESSURE AND DRYING IN THE LOW LEVELS. TEMPERATURES
SHOULD BE A TAD COOLER THAN ON SUNDAY...BUT WILL REMAIN ABOVE
SEASONAL NORMALS. OUR ATTENTION THEN TURNS TOWARDS THE FOUR
CORNERS REGION WHERE OUR SYSTEM OF INTEREST...RIDING SOUTHERN
STREAM ENERGY...IS TAKING SHAPE. EXPECT SHORTWAVE TROUGHING TO
EJECT EAST OUT OF THE FOUR CORNERS EARLY MONDAY...WITH STRONG
CYCLOGENESIS ENSUING NEAR THE SOUTHERN ROCKIES/HIGH PLAINS. THE
SFC LOW WILL THEN TRACK EAST INTO THE SOUTHERN PLAINS MONDAY
EVENING BEFORE ARCING NORTHEAST MONDAY NIGHT.

TUESDAY THROUGH THURSDAY...FORECAST CONFIDENCE IS MEDIUM.

SHORTWAVE ENERGY WILL CARVE OUT A CLOSED MID-LEVEL CIRCULATION
OVER THE CENTRAL PLAINS ON TUESDAY AS AN ATTENDANT BELT OF STRONG
MID TO HIGH LEVEL CYCLONIC FLOW ADVANCES FROM THE SOUTHERN PLAINS
ON TUESDAY INTO THE OHIO VALLEY ON WEDNESDAY. DURING THIS TIME THE
RAPIDLY DEEPENING SFC LOW TRACKS FROM THE MID MISSISSIPPI VALLEY
INTO THE UPPER GREAT LAKES REGION. CONSENSUS OF 28.12Z
DETERMINISTIC FORECAST MODEL GUIDANCE FAVORS A TRACK WHICH BRINGS
THE SFC LOW EITHER ACROSS...OR JUST SOUTHEAST OF OUR SERVICE AREA
TUESDAY EVENING. THESE SCENARIOS...SHOULD THINGS EVOLVE AS THE
MODELS ARE CURRENTLY ADVERTISING...COULD BRING BOTH MIXED
PRECIPITATION AND ACCUMULATING SNOW TO PORTIONS OF SOUTHERN
WISCONSIN...WITH THE BEST ODDS FOR HEAVIER ACCUMULATIONS IN THE
NORTHWESTERN PART OF OUR SERVICE AREA. REGARDLESS OF PRECIPITATION
TYPE AND AMOUNTS...IT WILL BE QUITE WINDY DUE TO THE VERY TIGHT
PRESSURE GRADIENT ACROSS THE REGION. AT THIS POINT...FEEL IT/S
PRUDENT TO MENTION THAT THIS SYSTEM IS STILL OVER FIVE DAYS
OUT...AND EVEN A SMALL DIFFERENCE IN LOW PLACEMENT HAS LARGE
IMPLICATIONS REGARDING PRECIPITATION TYPE...AMOUNTS...AND THE
RESULTING IMPACTS HERE IN SOUTHERN WISCONSIN. STAY TUNED AS WE
FINE TUNE THIS FORECAST IN THE COMING DAYS. ANY LINGERING
PRECIPITATION SHOULD END EARLY THURSDAY MORNING WITH COLDER
TEMPERATURES ARRIVING.

AVIATION/00Z TAFS/...500 MILLIBAR VORT LOBE AND SFC COLD FRONT HAVE
SHIFTED AWAY AND HAS LEFT BEHIND A WIDESPREAD MVFR DECK WITHIN THE
CAA REGIME. EXPECTING SOME CLEARING TO TAKE PLACE AS THE NIGHT WEARS
WITH SURFACE RIDGE AXIS DRAWING CLOSER TO HELP DIMINISH THE WINDS AS
WELL. ALL IN ALL LOOKS QUIET TONIGHT INTO FRIDAY AS MID LEVEL
RIDGING STARTS TO TAKE HOLD AND SFC RIDGE AXIS SLIDES ACROSS LATER
TONIGHT INTO EARLY FRIDAY. DEVELOPING WAA AND APPCH SHORTWAVE WILL
START TO BRING LIGHT MIXY PRECIP BACK INTO THE FORECAST FRIDAY

MARINE...THE SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 06Z FRI.
NW WINDS...COLD ADVECTION AND STEEP LOW LEVEL LAPSE RATES WILL
MAINTAIN GUSTY WINDS THROUGH THE EVENING.

&&

.MKX WATCHES/WARNINGS/ADVISORIES...
WI...NONE.
LM...SMALL CRAFT ADVISORY UNTIL MIDNIGHT CST TONIGHT FOR LMZ643>646.

&&

UPDATE...HENTZ
TONIGHT/FRIDAY AND AVIATION/MARINE...COLLAR
FRIDAY NIGHT THROUGH THURSDAY...SPM
Hazardous weather outlook, Jan 28, 11:56 PM CST, 3 hours 26 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
1156 PM CST THU JAN 28 2016

WIZ046-047-051-052-056>060-062>072-300600-
MARQUETTE-GREEN LAKE-FOND DU LAC-SHEBOYGAN-SAUK-COLUMBIA-DODGE-
WASHINGTON-OZAUKEE-IOWA-DANE-JEFFERSON-WAUKESHA-MILWAUKEE-
LAFAYETTE-GREEN-ROCK-WALWORTH-RACINE-KENOSHA-
1156 PM CST THU JAN 28 2016

.DAY ONE...TONIGHT

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH THURSDAY

A LARGE STORM SYSTEM IS FORECAST TO MOVE OUT OF THE CENTRAL PLAINS
EARLY NEXT WEEK AND HEAD INTO THE GREAT LAKES ON TUESDAY AND
WEDNESDAY. IT IS TOO EARLY FOR SPECIFICS...BUT IF THE SCENARIO
HOLDS TOGETHER THIS STORM COULD HAVE A MODERATE TO HIGH IMPACT ON
THE REGION.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

LMZ643>646-300600-
SHEBOYGAN TO PORT WASHINGTON WI-
PORT WASHINGTON TO NORTH POINT LIGHT WI-
NORTH POINT LIGHT TO WIND POINT WI-
WIND POINT WI TO WINTHROP HARBOR IL-
1156 PM CST THU JAN 28 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE MICHIGAN.

.DAY ONE...TONIGHT

WINDS AND WAVES WILL BE JUST BELOW SMALL CRAFT CRITERIA.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH THURSDAY

ANOTHER SMALL CRAFT ADVISORY MAY BE NEEDED FROM FRIDAY AFTERNOON
INTO SATURDAY AS ANOTHER STRONG LOW MOVES ACROSS SOUTHERN CANADA.

A STRONG LOW PRESSURE AREA WILL THEN AFFECT LAKE MICHIGAN NEXT
TUESDAY AND WEDNESDAY. BRISK AND GUSTY WINDS WILL LIKELY PROMPT A
SMALL CRAFT ADVISORY OR PERHAPS A GALE WARNING.

HENTZ

WWW.WEATHER.GOV/MKX

Nearby

Small Craft Advisories in Wisconsin, 2016Every small craft advisory in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.